Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 2, 2018, 9:49 AM EDT for Franklin County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 9:49 AM EDT (13:49 UTC)
- Expired
- Aug 2, 2018, 10:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
113
WWUS82 KTAE 021349
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
949 AM EDT THU AUG 2 2018
FLZ015-115-021430-
Inland Franklin FL-Coastal Franklin FL-
949 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1030 AM
EDT...
At 949 AM EDT, Doppler radar was tracking a strong thunderstorm over
Eastpoint, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Carrabelle, St George Island, Eastpoint, Apalachicola, Franklin,
Carrabelle Beach, Buck Siding, Morgan Place, Royal Bluff, High Bluff,
Yent Place, St George Island St Pk, Beverly, Green Point, Lanark
Village, Creels and Hays Place.
LAT...LON 2976 8503 3001 8494 3001 8469 2982 8442
2981 8449 2975 8453 2958 8487
TIME...MOT...LOC 1349Z 227DEG 24KT 2972 8488
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:50 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 2, 6:50 AM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
650 AM EDT Thu Aug 2 2018
.AVIATION [Through 12Z Friday]...
Widespread showers with scattered thunderstorms will continue
today around/at the TAF sites. Since TSRA will be more scattered,
have included in VCTS with predominate RA. Brief vsby reductions
are possible. MVFR cigs are expected through the day.
&&
.PREV DISCUSSION [413 AM EDT]...
.NEAR TERM [Through Today]...
Active and wet pattern will continue through the period as moist
southwesterly flow remains in place over the region. High pressure
will begin to encroach upon the region from the east today, yielding
additional thunderstorm activity to the east of the plume of deep
layer moisture streaming into the region. With PWATs continuing to
exceed 2", excessive rainfall rates will continue to pose a threat
across the region. Rainfall rates exceeding 3"/hr are not out of the
question under the strongest convection through the period. As a
result of this and recent rainfall accumulations generally in the 2-
4 inch range (with isolated higher amounts), flash flooding remains
the main concern through the period. A Flash Flood Watch remains in
effect along and west of a line from Wakulla County, FL to Clay
County, GA. Though severe weather is not expected, some storms will
be capable of producing gusty winds. Given how saturated the ground
is, large trees are particularly vulnerable to uprooting and falling
over in sub-severe winds.
Given widespread cloud cover and storm coverage, diurnal swings will
once again be small today. Expect highs to only reach the lower 80s
across much of the region.
.SHORT TERM [Tonight Through Saturday]...
The upper level trough will remain in place across the Mississippi
Valley Thursday night, keeping us in a more active period in terms
of rainfall for the beginning of the short term. As high pressure
over the Atlantic builds westward on Friday, the upper level jet
associated with the trough is pushed westward. Despite the
lessening influence of the jet across the CWA, the area will
remain under deep southerly flow with high PoPs remaining through
Friday with the potential of heavy rain continuing through the end
of the work week. As the trough breaks down and high pressure
builds in, with relatively drier air, PoPs will return to the
30-50% range on Saturday with the higher values across the west.
.LONG TERM [Saturday Night Through Thursday]...
Will see a break from the wet pattern we have been in during the
long term. High pressure will slide over the southeast on Sunday and
with drier air in place, PoPs will be below normal for this time of
year. PoPs will range from 20-30% during the day, increasing to
around 30% on Wednesday. Highs will be in the lower 90s with lows in
the low to mid 70s.
.MARINE...
Southerly winds around 10 knots and seas of 2-3 feet will persist
today and tomorrow across the marine area. Widespread showers and
scattered thunderstorms are expected across the marine area through
the remainder of the week. Winds and seas will be higher near the
thunderstorms. High pressure building into the area this weekend
will allow for below normal rain chances Sunday into next week.
.FIRE WEATHER...
Outside of low dispersions across the Florida Panhandle and
marginally high dispersions across the eastern Big Bend, hazardous
fire weather conditions are not expected through the weekend.
Chances for wetting rains remain elevated through Friday.
.HYDROLOGY...
The higher rainfall totals have generally been observed across the
Florida Panhandle with areas of 3-5 inches of rain since Tuesday
morning. The heaviest rainfall through Friday will be focused
mainly south of I-10, with generally 2-4 inches of rain likely
with isolated maximum totals up to 8 inches possible. Given the
potential for the heavier totals, will maintain the flash flood
watch as currently configured. With indications though, that the
heavy rain threat will continue into tonight, particularly along
the coast, have extended the Flash Flood Watch through 12z Friday.
In terms of the rivers, rises can be noted on area rivers with
some expected to make it into action stage or minor flood stage.
The Aucilla River at Lamont is rising steadily and is expected to
go above flood stage in the next couple of days. In addition, the
St. Marks River at Newport is just below flood stage and will have
to be monitored for the potential to reach flood stage later
today. The Sopchoppy River is approaching action stage this
morning and should come close to flood stage tonight. Will also
be watching the Steinhatchee River - though anticipated rainfall
amounts there may be just low enough to prevent a return to flood
stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 83 73 87 74 91 / 80 50 60 30 30
Panama City 81 75 85 75 89 / 90 60 60 30 40
Dothan 81 71 83 71 89 / 80 50 60 30 50
Albany 82 72 86 72 90 / 80 50 60 30 50
Valdosta 87 73 88 73 91 / 80 30 70 30 30
Cross City 90 74 90 74 91 / 60 40 50 30 30
Apalachicola 82 76 86 76 88 / 80 50 50 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Friday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-South
Walton.
GA...Flash Flood Watch through Friday morning for Clay-Decatur-Early-
Miller-Seminole.
AL...Flash Flood Watch through Friday morning for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Fieux
MARINE...Fieux
FIRE WEATHER...Pullin
HYDROLOGY...FieuxIn the hours before
Special weather statement, Aug 2, 4:10 AM EDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 AM EDT THU AUG 2 2018
FLZ013>015-026-114-115-020900-
Inland Franklin FL-Liberty FL-Calhoun FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
410 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTHWESTERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...SOUTHWESTERN LIBERTY AND
WESTERN FRANKLIN COUNTIES IN BIG BEND OF FLORIDA UNTIL 500 AM EDT/400
AM CDT/...
At 409 AM EDT/309 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Apalachicola, moving north at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Mexico Beach, Stonemill Creek,
Orange, Franklin, Wewahitchka, Honeyville, Jewel Fire Tower, Vilas,
Chipola Cutoff, Eleven Mile, Jensen Place, Odena, Central City, Cape
San Blas, Indian Pass, Beverly and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2958 8520 2960 8524 2960 8538 2964 8541
2993 8540 2993 8539 3028 8539 3024 8471
2956 8491
TIME...MOT...LOC 0809Z 197DEG 39KT 2972 8511
30-PULLINSpecial weather statement, Aug 2, 4:25 AM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
425 AM EDT THU AUG 2 2018
FLZ008-010-012-112-020915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
425 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 515 AM EDT/415 AM
CDT/...
At 425 AM EDT/325 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Panama City Beach, moving north at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Tyndall Air Force Base,
Ebro, St Andrews State Park, Southport, Seminole Hills, Dirego Park,
Gulf Resort Beach, West Panama City, Bahama Beach, Gainer Spring,
Biltmore Beach, Sunnyside, Vicksburg, West Bay, Gulf Lagoon Beach,
Magnolia Beach and Recota Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3028 8599 3039 8599 3040 8600 3043 8598
3045 8595 3045 8593 3044 8592 3045 8590
3044 8554 3008 8568 3024 8600
TIME...MOT...LOC 0825Z 199DEG 24KT 3005 8586
30-PULLINSpecial weather statement, Aug 2, 5:09 AM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 AM EDT THU AUG 2 2018
FLZ010-012-112-021000-
Coastal Bay FL-Inland Bay FL-Washington FL-
509 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM CDT/...
At 509 AM EDT/409 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Panama City Beach, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Southport, Fountain, Cedar Grove, Singer Road, Dirego Park, College
Station, Bayou George, Camp Flowers, Holmes Valley, Gainer Spring,
Bennett, Youngstown, Porter Lake, Brannonville and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3059 8581 3057 8544 3057 8539 3030 8539
3016 8565 3022 8585
TIME...MOT...LOC 0909Z 197DEG 23KT 3027 8576
30-PULLINSpecial weather statement, Aug 2, 5:37 AM EDT, 4 hours 12 minutes before
Special Weather Statement National Weather Service Tallahassee FL 537 AM EDT THU AUG 2 2018 FLZ015-026-027-115-127-021015- Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL- Inland Wakulla FL- 537 AM EDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA... SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 615 AM EDT... At 536 AM EDT, Doppler radar was tracking a strong thunderstorm near Carrabelle, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carrabelle, Sopchoppy, Carrabelle Beach, East Camp, Morgan Place, Saint Teresa, Turkey Point, Mcintyre, Yent Place, Sanborn, Poplar Camp, Buckhorn, Lanark Village and Curtis Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2982 8446 2977 8469 3016 8481 3017 8442 TIME...MOT...LOC 0936Z 178DEG 23KT 2985 8460 30-PULLIN
Special weather statement, Aug 2, 9:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
949 AM EDT THU AUG 2 2018
FLZ015-115-021430-
Inland Franklin FL-Coastal Franklin FL-
949 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1030 AM
EDT...
At 949 AM EDT, Doppler radar was tracking a strong thunderstorm over
Eastpoint, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Carrabelle, St George Island, Eastpoint, Apalachicola, Franklin,
Carrabelle Beach, Buck Siding, Morgan Place, Royal Bluff, High Bluff,
Yent Place, St George Island St Pk, Beverly, Green Point, Lanark
Village, Creels and Hays Place.
LAT...LON 2976 8503 3001 8494 3001 8469 2982 8442
2981 8449 2975 8453 2958 8487
TIME...MOT...LOC 1349Z 227DEG 24KT 2972 8488
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:39 AM EDT | Special Weather Statement | TAE | Jefferson | 51 min |
| Aug 2, 12:48 AM EDT | Special Marine Warning | TAE | 42 min | |
| Aug 2, 1:20 AM EDT | Special Marine Warning | TAE | 40 min | |
| Aug 2, 1:23 AM EDT | Special Marine Warning | TAE | 67 min | |
| Aug 2, 2:28 AM EDT | Special Marine Warning | TAE | 36 min | |
| Aug 2, 3:14 AM EDT | Special Marine Warning | TAE | 46 min | |
| Aug 2, 3:41 AM EDT | Special Weather Statement | TAE | Bay | 34 min |
| Aug 2, 3:52 AM EDT | Special Marine Warning | TAE | 38 min | |
| Aug 2, 4:10 AM EDT | Special Weather Statement | TAE | Gulf | 50 min |
| Aug 2, 4:19 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 49 hr |
| Aug 2, 4:25 AM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Aug 2, 4:28 AM EDT | Special Marine Warning | TAE | 32 min | |
| Aug 2, 5:09 AM EDT | Special Weather Statement | TAE | Bay | 51 min |
| Aug 2, 5:37 AM EDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Aug 2, 5:39 AM EDT | Tornado Warning | TAE | Bay, Washington | 24 min |
| Aug 2, 6:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 2, 9:45 AM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 2, 11:02 AM EDT | River Flood Warning | TAE | Wakulla | 31 hr |
| Aug 2, 11:17 AM EDT | Special Marine Warning | TAE | 74 min | |
| Aug 2, 11:41 AM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 2, 11:42 AM EDT | Special Weather Statement | TAE | Taylor | 48 min |
| Aug 2, 12:21 PM EDT | Special Weather Statement | TAE | Madison | 39 min |
| Aug 2, 12:40 PM EDT | Special Marine Warning | TAE | 95 min | |
| Aug 2, 12:43 PM EDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Aug 2, 1:39 PM EDT | River Flood Warning | TAE | Wakulla | 7 days |
| Aug 2, 1:02 PM EDT | Special Weather Statement | TAE | Cook, Tift | 43 min |
| Aug 2, 1:26 PM EDT | Special Weather Statement | TAE | Berrien, Lanier | 19 min |
| Aug 2, 1:44 PM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin | 31 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.